Hail, El Paso
- When
- June 25, 9:06 PM MST to 9:18 PM MST
- Where
- El Paso County, 7 mi NNE of Colorado Spgs to 5 mi E of Colorado Spgs
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.923, -104.770
On June 25th, an isolated severe thunderstorm brought marginally severe hail to northeast Colorado Springs.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
On June 25th, an isolated severe thunderstorm brought marginally severe hail to northeast Colorado Springs.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 25, 2:02 PM MST, 7 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 302 PM MDT MON JUN 25 2007 .SHORT TERM... (TONIGHT AND TUESDAY) THE UPR RIDGE OVR THE AREA TODAY HAS AGAIN BROUGHT HOT AND GENERALLY DRY CONDITIONS. THIS EVENING THERE WL BE SOME ISOLD POPS OVR THE MTS AND ADJACENT AREAS...WITH THE MAIN THREATS FROM THESE STORMS BEING GUSTY WINDS AND LIGHTNING. SOME GUSTS COULD BE IN EXCESS OF 40 MPH. TUESDAYS WEATHER IS THE MAIN CONCERN FOR THE FORECAST PERIOD. A COLD FRONT WL MOVE THROUGH THE SERN PLAINS IN THE MORNING...BRINGING COOLER TEMPS WITH HIGHS ON TUE MOSTLY IN THE 80S AT THE LOWER ELEVATIONS. BEHIND THE FRONT...UPSLOPE FLOW WL BRING INCREASED LOW AND MID LEVEL MSTR AND THUS AN INCREASED CHANCE FOR PRECIPITATION. SPC HAS MOST OF THE SERN PLAINS OUTLOOKED FOR SEVERE WEATHER. CAPE VALUES OF 2500-3500 J/KG ARE FORECAST OVR PORTIONS OF THE SERN PLAINS TUE AFTERNOON...ALTHOUGH LAPSE RATES ARE EXPECTED TO ONLY BE AROUND 7C/KM AND 0-6KM SHEAR VALUES ARE FORECAST TO BE 20-30KT. BY LATE AFTERNOON THERE SHOULD BE A FAIRLY GOOD CHANCE FOR PCPN ALONG THE SERN MTS AND COULD SEE SOME HEAVY RAIN. /28 .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) ...HEAVY RAIN WITH POTENTIAL FOR LOCALIZED FLOODING TUESDAY AND WEDNESDAY... ...MORE HOT WEATHER BY NEXT WEEKEND... MAIN CONCERN IN THE EXTENDED CONTINUES TO BE THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL TUESDAY EVENING AND AGAIN LATE WEDNESDAY. AS MENTIONED IN SHRT TERM DISC...HIGH CAPE WILL BE PRESENT OVR MUCH OF THE PLAINS DUE TO HIGH DEWPTS ALREADY IN PLACE. PERSISTENT POST-FRONTAL UPSLOPE FLOW WILL HELP DRIVE WIDESPREAD CONVECTION OVER THE EAST SLOPES OF THE MTS...AND THIS WILL SPREAD EWD TO THE PLAINS BY EVENING. WITH PRECIP H2OS IN THE 1-1.5 INCH RANGE...WE ARE LIKELY TO SEE SOME HEAVY PRECIP TOTALS. THE HIGHEST CHANCE FOR HEAVY RAINFALL WILL BE E OF THE MTS AND W OF I-25...FROM KCOS SWD. THE WET MTS LOOK TO BE ESPECIALLY TARGETED...WITH THE GFS AND NAM BOTH PROGGING UPWARDS OF 2 INCHES QPF FOR THE REGION. LATER SHIFTS MAY HAVE TO CONSIDER A HYDRO HIGHLITE FOR THE PLAINS. THE POTENTIAL FOR HEAVY PRECIP WILL CONTINUE THROUGH EARLY WED MORNING...THEN RAMP UP AGAIN WED AFTERNOON...WHEN THE MODELS ONCE AGAIN PROG HEAVY QPF FOR MUCH OF THE CWA. HAVE RAISED POPS FURTHER TO HIGH CHCE FOR MUCH OF THE PLAINS...AND ALSO ADDED HEAVY PRECIP WORDING TO THE PLAINS TUE EVE. BURN SCARS WILL BE A FOCUS OF HIGHEST CONCERN NEXT COUPLE OF DAYS. A STRONG RIDGE LOOKS TO REBUILD OVR THE REGION BY THE END OF THE WEEK...AND THE TREND SHOULD BE FOR HIGHER TEMPS AND LESS PRECIP COVERAGE AS THE WEEK CLOSES. BY SUN THE GFS BUILDS A 598 DM HIGH OVR THE 4 CORNERS. THIS SOLUTION IS BACKED BY THE ECMWF. IF THIS VERIFIES...LOOKS LIKE THE START OF AN EXTENDED PERIOD OF HOT WEATHER LEADING UP TO THE 4TH OF JULY. ROSE && .AVIATION... VFR CONDITIONS WILL CONTINUE WITH THE RIDGE OVER THE CNTRL ROCKIES THROUGH TUESDAY MORNING. SOME ISOLATED SHOWERS AND TSTMS OVR THE MTS THIS EVENING MAY PRODUCE WIND GUSTS OF 40 KTS OR GREATER. DURING THE MORNING HOURS ON TUESDAY...AFTER 09Z A FRONT WL MOVE THROUGH THE SERN PLAINS BRINGING A WIND SHIFT. BY AFTERNOON CLOUDS...MAINLY OVR THE SERN MTS AND PLAINS WL BEGIN INCREASING AND IN THE AFTERNOON SCATTERED SHOWERS AND STORMS ARE EXPECTED TO DEVELOP. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 28/44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 650 AM MDT MON JUN 25 2007 COZ058>089-093>099-261300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 650 AM MDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT LOOK FOR ISOLATED THUNDERSTORMS ACROSS THE MOUNTAINS AND HIGH VALLEYS MAINLY BETWEEN 12 PM THIS AFTERNOON AND 9 PM MDT THIS EVENING. THE MAIN THREAT FROM ANY THUNDERSTORM WILL BE WIND GUSTS UP TO 55 MPH...A FEW CLOUD TO GROUND LIGHTNING STRIKES...AND HAIL LESS THAN 1/2 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THE HIGHEST POTENTIAL FOR MORE WIDESPREAD PRECIPITATION RUNNING FROM LATER TUESDAY INTO THURSDAY. THE PRIMARY THREATS FROM THE STRONGER STORMS ARE EXPECTED TO BE LIGHTNING AND GUSTY WINDS...HOWEVER ISOLATED STRONG TO SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...WILL BE POSSIBLE AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
702 PM MDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST LA GARITA 37.83N 106.25W
06/25/2007 M63.00 MPH SAGUACHE CO TRAINED SPOTTER
&&
MNThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40542.